Hail, Windsor
- When
- July 4, 5:40 PM EST
- Where
- Windsor County, Taftsville
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.633, -72.467
A cold front moved across the area with thunderstorms during the afternoon and evening of July 4th. A few storms were severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
A cold front moved across the area with thunderstorms during the afternoon and evening of July 4th. A few storms were severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jul 4, 5:03 PM EST, 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 603 PM EDT THU JUL 4 2002 UPDTD ZNS TO RMV EXPIRED SVR TSTM WATCH AND REST OF AFTN PD. .BTV...NONE. MCGILL
LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
242 PM EDT THU JUL 04 2002
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0120 PM GREENSBORO VT 1.50 IN HAIL
07/04/02 ORLEANS SKYWARN SPOTTER.
0155 PM WARREN VT 1.00 IN HAIL
07/04/02 WASHINGTON SKYWARN REPORT.
0215 PM ROXBURY VT 0.75 IN HAIL
07/04/02 WASHINGTON REPORTED BY THE FIRE
DEPARTMENT.LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
304 PM EDT THU JUL 04 2002
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0120 PM GREENSBORO VT 1.50 IN HAIL
07/04/02 ORLEANS SKYWARN SPOTTER.
0155 PM WARREN VT 1.00 IN HAIL
07/04/02 WASHINGTON SKYWARN REPORT.
0215 PM ROXBURY VT 0.75 IN HAIL
07/04/02 WASHINGTON REPORTED BY THE FIRE
DEPARTMENT.
0250 PM BRAINTREE VT WIND DAMAGE
07/04/02 ORANGE NUMEROUS TREES DOWN ALONG
ROUTE 12
BETWEEN
BRAINTREE AND
NORTHFIELD. REPORTED BY
STATE POLICE.LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
336 PM EDT THU JUL 04 2002
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0120 PM GREENSBORO VT 1.50 IN HAIL
07/04/02 ORLEANS SKYWARN SPOTTER.
0155 PM WARREN VT 1.00 IN HAIL
07/04/02 WASHINGTON SKYWARN REPORT.
0215 PM ROXBURY VT 0.75 IN HAIL
07/04/02 WASHINGTON REPORTED BY THE FIRE
DEPARTMENT.
0250 PM BRAINTREE VT WIND DAMAGE
07/04/02 ORANGE NUMEROUS TREES DOWN ALONG
ROUTE 12
BETWEEN
BRAINTREE AND
NORTHFIELD. REPORTED BY
STATE POLICE.
0252 PM HINESBURG VT WIND DAMAGE
07/04/02 CHITTENDEN NUMEROUS LARGE TREE
LIMBS/BRANCHES DOWN ON
GOLF COURSE.LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
417 PM EDT THU JUL 04 2002
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0120 PM GREENSBORO VT 1.50 IN HAIL
07/04/02 ORLEANS SKYWARN SPOTTER.
0155 PM WARREN VT 1.00 IN HAIL
07/04/02 WASHINGTON SKYWARN REPORT.
0215 PM ROXBURY VT 0.75 IN HAIL
07/04/02 WASHINGTON REPORTED BY THE FIRE
DEPARTMENT.
0250 PM BRAINTREE VT WIND DAMAGE
07/04/02 ORANGE NUMEROUS TREES DOWN ALONG
ROUTE 12
BETWEEN
BRAINTREE AND
NORTHFIELD. REPORTED BY
STATE POLICE.
0252 PM HINESBURG VT WIND DAMAGE
07/04/02 CHITTENDEN NUMEROUS LARGE TREE
LIMBS/BRANCHES DOWN ON
GOLF COURSE.
0340 PM BROOKFIELD VT 1.75 IN HAIL
07/04/02 ORANGE GOLFBALL SIZE HAIL
REPORTED ON INTERSTATE
89...PUBLIC REPORT.
0340 PM BROOKFIELD VT FUNNEL CLOUD
07/04/02 ORANGE REPORTED BY MOTORIST
ON
INTERSTATE 89 REST
STOP ALONG WITH GOLFBALL
SIZE HAIL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
537 PM EDT THU JUL 04 2002
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM UNION VILLAGE VT WIND DAMAGE
07/04/02 ORANGE A FEW TREES DOWN...
REPORTRD BY COOP.NYZ027-028-030-031-034-035-VTZ001>012-042300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 600 PM EDT THU JUL 4 2002 ...THE SEVERE THUNDERSTORM WATCH HAS EXPIRED... SEVERE THUNDERSTORMS MOVED ACROSS NORTHERN AND CENTRAL VERMONT THIS AFTERNOON PRODUCING LARGE HAIL AND DAMAGING WINDS AT SEVERAL LOCATIONS. TORRENTIAL RAIN ALSO OCCURRED IN PORTIONS OF SOUTHERN WASHINGTON AND WESTERN ORANGE COUNTIES. A COLD FRONT WILL SWEEP ACROSS THE STATE THIS EVENING. THIS WILL USHER IN MUCH COOLER AND LESS HUMID AIR FOR THE WEEKEND.
The Burlington radar (KCXX), 112 km away, was scanning. The volume nearest the first event began at 22:39 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2002Every state in 2002This day in weather historyWarnings in Vermont, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311366.